Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 8, NWS Amarillo, TX

October 20, 200720 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Oct 20, 2007, 3:52 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 20, 2007, 12:00 PM CDT. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 20, 2007, 3:52 AM CDT (08:52 UTC)
In effect from
Oct 20, 2007, 12:00 PM CDT
Expired
Oct 20, 2007, 7:00 PM CDT
In force
7 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 20, 4:00 PM CDTWILDFIRE 8504 N Wolf Creek Park, TXGRASS FIRE BEGAN AT 400 PM NEAR FM 2711 AND COUNTY ROAD 24 AND SPREAD NORTH TO FM 377. ACREAGE BURNED IS 800 TO 900 ACRES. NO STRUCTURES WERE DESTROYED AND NO INJURIES WERE REPORTED. WILDFIRE WAS REPORTED UNDER CONTROL AT 7 PM.
Oct 20, 4:00 PM CDTWILDFIRE 9004 N Wolf Creek Park, TXGRASS FIRE BEGAN AT 400 PM NEAR FM 2711 AND COUNTY ROAD 24 AND SPREAD NORTH TO FM 377. ACREAGE BURNED IS 900 ACRES. NO STRUCTURES WERE DESTROYED AND NO INJURIES WERE REPORTED. WILDFIRE WAS REPORTED UNDER CONTROL AT 7 PM.
Oct 20, 4:08 PM CDTWILDFIRE 5505 N Wolf Creek Park, TXGRASS FIRE BEGAN JUST AFTER 400PM NEAR FM 2711 AND COUNTY ROAD 24 AND SPREAD NORTH TO FM 377. INITIAL GUESS AT ACREAGE IS 500 TO 600 ACRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3679 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 200852
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
352 AM CDT SAT OCT 20 2007

...INCREASED FIRE DANGER TODAY...

.A SURFACE LOW PRESSURE SYSTEM WILL INTENSIFY OVER EASTERN
COLORADO TODAY. THE PRESSURE GRADIENT AROUND THIS LOW
PRESSURE SYSTEM WILL INCREASE WHICH WILL CAUSE WINDY CONDITIONS
ACROSS THE PANHANDLES. RELATIVE HUMIDITIES WILL BE LOW AS DRIER
AIR SPREADS ACROSS THE REGION ON SOUTHWEST WINDS. TEMPERATURES
WILL ALSO BE WELL ABOVE NORMAL.

OKZ001>003-TXZ001>020-202100-
/O.UPG.KAMA.FW.A.0009.071020T1700Z-071021T0000Z/
/O.NEW.KAMA.FW.W.0008.071020T1700Z-071021T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
352 AM CDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

SOUTHWEST WINDS IN THE 20 TO 30 MILE AN HOUR RANGE WITH HIGHER GUSTS
WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 15 PERCENT OR LESS TO
BRING DANGEROUS FIRE WEATHER CONDITIONS TO THE PANHANDLES TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JJB
1 follow-up statement
000 
WWUS84 KAMA 202111
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT SAT OCT 20 2007

...INCREASED FIRE DANGER THE REST OF TODAY...

.A SURFACE LOW PRESSURE SYSTEM WILL INTENSIFY OVER EASTERN
COLORADO. THE PRESSURE GRADIENT AROUND THIS LOW PRESSURE SYSTEM WILL
INCREASE WHICH WILL CAUSE WINDY CONDITIONS ACROSS THE PANHANDLES.
RELATIVE HUMIDITIES WILL BE LOW WITH DRIER AIR SPREADS ACROSS THE
REGION ON SOUTHWEST WINDS. TEMPERATURES ARE WELL ABOVE NORMAL.

OKZ001>003-TXZ001>020-210000-
/O.CON.KAMA.FW.W.0008.000000T0000Z-071021T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
411 PM CDT SAT OCT 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

SOUTHWEST WINDS IN THE 20 TO 30 MILE AN HOUR RANGE WITH HIGHER
GUSTS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 15 PERCENT OR
LESS TO BRING DANGEROUS FIRE WEATHER CONDITIONS TO THE PANHANDLES
TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 20, 3:16 AM CDT, 36 minutes earlier.

Area forecast discussion, Oct 20, 3:16 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
316 AM CDT SAT OCT 20 2007

.DISCUSSION...
LEE-SIDE SURFACE TROUGH IS EXPECTED TO STRENGTHEN TODAY WHICH WILL
INCREASE OUR WINDS INTO THE 15 TO 30 MPH RANGE. RELATIVE HUMIDITIES
WILL BE QUITE LOW.  THEREFORE...WILL SWITCH THE FIRE WEATHER WATCH
OVER TO A RED FLAG WARNING FOR THE ENTIRE CWA.

WINDS WILL NOT DECREASE BY TOO MUCH TONIGHT AS STRONG UPPER LEVEL
STORM SYSTEM APPROACHES FROM THE NORTHWEST. THIS UPPER LEVEL COLD
TROUGH IS EXPECTED TO DRIVE A COLD FRONT THROUGH THE PANHANDLES
SUNDAY MORNING...BRINGING THE COOLEST TEMPERATURES OF THE SEASON SO
FAR. HAVE FOLLOWED THE NAM SURFACE MOVEMENT OF THE COLD FRONT THROUGH
SUNDAY AFTERNOON...THEN THE GFS THE REST OF THE WAY OUT. HAVE ALSO
FOLLOWED THE GFS UPPER LEVEL HANDLING OF THE CUTOFF LOW THAT DEVELOPS
TO OUR EAST. THE CONSENSUS SEEMS TO BE TO BUY THE GFS MODEL/S
HANDLING OF THE UPPER LEVEL FEATURES THROUGH MID WEEK NEXT WEEK.
HOWEVER...THE LATEST GFS/ECMWF SOLUTIONS ARE A LITTLE FURTHER EAST
WITH THE LOW BY THE TIME IT CUTS OFF. THE LOW IS OVER EASTERN KANSAS
AND EASTERN OKLAHOMA INSTEAD OF WESTERN OKLAHOMA LIKE IT WAS
YESTERDAY. AM A LITTLE CONCERNED THAT THE GFS MAY BE HINTING AT
DELAYING THE CUT OFF PROCESS WHICH WILL BRING A MORE UPPER LEVEL OPEN
TROUGH ACROSS THE AREA...WHICH WOULD LEAD TO LESS PRECIP FOR US.  FOR
NOW...WILL NOT CHANGE THE FORECAST AS IT IS A COMPROMISE BETWEEN THE
PROGRESSIVE NAM AND THE MUCH SLOWER GFS.

SOME SNOW MAY MIX WITH THE RAIN IN THE WRAP-AROUND AREA OF THE
UPPER LOW SUNDAY NIGHT IN THE NORTHWEST CWA...BUT STILL DO NOT THINK
THAT WE WILL SEE MUCH IF ANY ACCUMULATIONS. RIGHT NOW IT LOOKS LIKE
WE MAY NEED TO WAIT UNTIL MONDAY NIGHT TO SEE THE COOLEST LOW
TEMPERATURES AS SUNDAY NIGHT MAY BE CLOUDY AND WINDY...WHICH MAY NOT
ALLOW TEMPERATURES TO COOL AS MUCH AS IF THE SKIES WOULD BE CLEAR.
AT ANY RATE...PEOPLE WILL WANT TO PREPARE FOR FREEZING TEMPERATURES
SUNDAY NIGHT AND MONDAY NIGHT.

UPPER LOW SLOWLY MOVES AWAY FROM THE SOUTHERN PLAINS BY MID WEEK AND
TEMPERATURES WILL MODERATE. UPPER RIDGE OVER THE ROCKIES WILL ALSO
START TO SPREAD ACROSS THE SOUTHERN HIGH PLAINS.

THANKS FOR THE COORDINATION PUB...DDC...LUB...AND OUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                88  54  61  35  52 /   0   0  20  20  10
BEAVER OK                  90  51  55  35  53 /   0   0  30  50  20
BOISE CITY OK              90  46  54  33  51 /   0   0  40  20  20
BORGER TX                  89  59  62  41  55 /   0   0  30  30  20
BOYS RANCH TX              90  53  67  37  56 /   0   0  20  20  10
CANYON TX                  88  52  63  36  54 /   0   0  20  20  10
CLARENDON TX               90  56  66  40  56 /   0   0  20  30  10
DALHART TX                 90  47  58  34  53 /   0   0  30  20  10
GUYMON OK                  90  51  56  34  57 /   0   0  30  40  20
HEREFORD TX                89  51  65  35  54 /   0   0  20  20   5
LIPSCOMB TX                90  55  62  36  55 /   0   0  30  50  20
PAMPA TX                   86  58  60  40  52 /   0   0  20  40  20
SHAMROCK TX                90  57  68  43  59 /   0   0  20  40  20
WELLINGTON TX              92  59  70  43  61 /   0   0  20  40  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

14/15
Hazardous weather outlook, Oct 19, 1:00 PM CDT, 14 hours 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI OCT 19 2007

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF SOUTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER
GUSTS...UNSEASONABLY WARM TEMPERATURES...AND EXPECTED MINIMUM
RELATIVE HUMIDITIES BELOW 20 PERCENT WILL RESULT IN ELEVATED FIRE
WEATHER CONDITIONS ON SATURDAY ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CLK

Nearby

Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.